03-01-2005, 07:16 PM
have been in the hell of no diagnosis since Nov. 2003. Then I had an ANA of 1:640 with high titers, along with all-over pain and extreme fatique; in fact, the connective tissue pain is what prompted my family doc to order the auto-immune blood work stuff. Two following ANA tests were negative, as was the lupus profile. I saw one horrible Rheum who got mad at me when his therapy didn't work--prednisone. Long story short, I got a new Rheum. He says it's fibromyalgia. I had another ANA 2 weeks ago; this time positive of 1:1280 with high titers. Recently also had a urinalyisis for insurance that revealed protein in urine and RBC in urine. Protein normal range was under 30. Mine was 37. One of my hands has started to swell, and it often feels as though there is a deep itch in my bones in my wrists and thumbs. Rheum says he will reorder lupus screen. I am so confused. Do I have lupus or not? In the meantime, I am a full-time college professor (I write, grade, etc. all the time.) My hands are an agony to me! Frankly, it is even painful to hold my hands the way one must in order to wipe myself in the bathroom. I am also the mother of a 5 yr old. Do you all think it's lupus or just fibromyalgia, which I know is painful, but not as serious as lupus. Some other factors that may be at play here--I went through menopause very abruptly at age 37 and have been on HRT for apprx. 18 mths. I also have history of severe bleeding ulcers that began at age 5, have had apprx. 50 units of blood transfused over my lifetime, so I cannot, of course, take NSAIDS at all. Right now I take nexium (have been on this for nearly 10 yrs and will always have to take it), HRT, and mirapex for fibromyalgia and occassional ambien. I just went off lexapro--tired of all the drugs. Instinctively I know too many are a bad thing. In the meantime, I stay slim, exercise, start each day with a bowl of oatmeal and end each evening with a stout glass of red wine. I welcome your comments and anyone who can speak knowledgeably about this to me.